6 weeks post op, Periorbital and Malar Edema Injection of Radiesse in My Cheeks?

I was treated by BC dermatologist who never saw it before. I am going to BC plastic surgeon who has much knowledge on this adverse event. I have under eye bags & cheek swelling that suddenly appeared 6 weeks after treatment. I have done alot of medical research. Did Radiesse (high G) injected in cheeks augment impermeable barrier of malar septum further impeding lymphatic drainage &/or compressed lymphatic vessels or did Juvederm UP (hydrolyphic) injected in glabella migrate under eyes or both?

Doctor Answers (5)

Periorbital and Malar Edema 6 Weeks Post Injection of Radiesse in My Cheeks?

+1

I think it's unlikely that glabellar Perlane is affecting the periorbital area if it includes the malar regions.  A small amount might have migrated but I would expect that to be limited to the areas closest to where it was injected.  A more likely cause for your edema is the Radiesse that was injected in that region and nearby; I'm assuming it was not injected directly into the infraorbital hollows (I don't recommend Radiesse for that region).  If so, it should settle down on its own and hopefully soon.  I'm sorry for the problem you're having and I agree with seeing (at least) one BC plastic surgeon to see what other options, if any, you may have.

I hope that this helps,

Dr. E


New York Plastic Surgeon
5.0 out of 5 stars 148 reviews

Radiesse in Cheeks and Swelling after 6 Weeks

+1

    There are quite a few possibilities here.  Radiesse depending upon extent of injection could produce swelling in the area that should resolve in about a year.  If there were preexisting malar bags, almost any filler around that area has the potential to worsen the swelling.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 192 reviews

? Cause of swelling in cheeks 6 weeks after Radiesse injections.

+1

Juvederm in glabella would not the problem. Whatever was injected into the cheeks would most likely be the cause of swelling in the same area.  It's not uncommon to have secondary swelling in the cheeks from product placed there.  The good news is that it does go away with time! Things you might try are a low salt diet,             (it can make you retain fluid) drink lot's of water to flush system. Possible lymphatic drainage treatment, finally as a last resort, your physician might recommend short course of prednisone if swelling is severe. 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

You might also like...

Periorbital and Malar Edema 6 Weeks Post Injection of Radiesse

+1

I have never seen Juvederm injected into the glabella area migrate down under the eyes. I would feel this would be extremely improbable, bordering on impossible. It is much more likely the Radiesse into the upper cheeks is causing the issues you have. Radiesse is injected very deeply (or should be), and there is a possibility it is affected vessels or drainage, or there could be a very deep hematoma there as well. Good luck at your appointment with the PS, and I'm sure he or she can give you a much better answer after an in-person consultation and assessment..

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Periorbital and malar edema after Radiesse and Juvederm

+1

You are correct in seeing an experienced physician about this problem and I'm sure you'll have more information once you have your appointment.  I would say that it's highly unlikely, if not impossible, that the Juvederm would migrate from the glabella to under the eyes.  Normally, if people do have a problem with malar edema, it's from a treatment under the eyes or in the cheeks, and it is thought to be a result of impeded lymphatic drainage.    

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.